Alert archive / California / Excessive Heat Warnings in 2024
Excessive Heat Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this excessive heat warning at Sep 30, 2024, 1:01 AM PDT for Lake County, Mendocino County, California. It took effect at Oct 1, 2024, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2024, 1:01 AM PDT (08:01 UTC)
- In effect from
- Oct 1, 2024, 11:00 AM PDT
- Expired
- Sep 30, 2024, 1:13 AM PDT
- In force
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS76 KEKA 300801 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 101 AM PDT Mon Sep 30 2024 CAZ110-111-113>115-301615- /O.UPG.KEKA.HT.Y.0009.241001T1800Z-241003T0300Z/ /O.NEW.KEKA.EH.W.0002.241001T1800Z-241003T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Willits, Potter Valley, Hopland, Clearlake Park, Gravelly Valley Airport, Hidden Valley Lake, Talmage, Clearlake, Finley, Redwood Valley, Middletown, Lakeport, Covelo, Knobcone Camp, Legget, Ukiah, Laytonville, and Calpella 101 AM PDT Mon Sep 30 2024 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures from 97 to 110 expected. * WHERE...Lake County, Northern Mendocino Interior, and Southeastern Mendocino Interior. * WHEN...From 11 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. Monitor the latest forecasts and warnings for updates. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
2 follow-up statements
897 WWUS76 KEKA 300806 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 106 AM PDT Mon Sep 30 2024 CAZ110-111-113>115-301615- /O.CON.KEKA.EH.W.0002.241001T1800Z-241003T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 106 AM PDT Mon Sep 30 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 8 PM PDT WEDNESDAY... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...Dangerously hot conditions with temperatures up to 105 expected. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 11 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
577 WWUS76 KEKA 300813 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 113 AM PDT Mon Sep 30 2024 CAZ110-111-113>115-301615- /O.CAN.KEKA.EH.W.0002.241001T1800Z-241003T0300Z/ /O.NEW.KEKA.HT.Y.0010.241001T1800Z-241003T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Willits, Potter Valley, Hopland, Clearlake Park, Gravelly Valley Airport, Hidden Valley Lake, Talmage, Clearlake, Finley, Redwood Valley, Middletown, Lakeport, Covelo, Knobcone Camp, Legget, Ukiah, Laytonville, and Calpella 113 AM PDT Mon Sep 30 2024 ...EXCESSIVE HEAT WARNING IS CANCELLED... ...HEAT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures from 97 to 110 expected. * WHERE...Lake County, Northern Mendocino Interior, and Southeastern Mendocino Interior. * WHEN...From 11 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. Monitor the latest forecasts and warnings for updates. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this excessive heat warning went out at Sep 29, 3:58 PM PDT, 9 hours 3 minutes earlier.
Area forecast discussion, Sep 29, 3:58 PM PDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 PM PDT Sun Sep 29 2024
.SYNOPSIS...Dry and warming trend is expected mid week, with
interior hot temperatures by midweek. Breezy northwesterly winds
along the coast through this evening, with gusty offshore flow
over the interior ridges through Tuesday. Dry and above normal
temperature is expected to persist through the forecast period.
&&
.DISCUSSION...High pressure has begun to builds into the Pacific
Northwest and Northern California downstream from the trough
moving into the Northern Rockies. Breezy northwesterly winds have
developed over northern the coastal headlands in the wake of the
trough, with northeasterlies over interior Del Norte. Gusty
offshore flow from 25 to 40 mph will developed over the higher
terrain in Del Norte and far northeastern Humboldt this evening
and tonight. This offshore flow will bring an increasingly dry air
across the area (see the Fire Weather Section for more details).
The upper level heights will rises across the region Monday
through Tuesday, and a warm deep- layer air-mass will develop
across the WRN CONUS. Model guidance has been very consistent
supporting 850 mb temperatures of 25-28C or so over much of the
interior. Interior heat will build on Monday and then peak on
Tuesday. High temperatures in the hottest valleys are expected to
range from 97- 110F degrees. The heat risk is forecast to be
moderate over the area, but a major heat risk is expected to occur
over portions of interior Mendocino and Lake counties on Tuesday
and Wednesday. The heat will have impacts on some individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. A Heat Advisory is now in effect from
11AM Tuesday through 11 PM PDT Wednesday for interior Mendocino
and Lake counties. Meanwhile, thermal troughing will shift
offshore heading into Tuesday, allowing for coastal areas to even
heat up well and reach the 70s, with adjacent coastal areas
reaching the low 80's on Tuesday as the usual afternoon onshore
breezes should be held back.
Wednesday, the high pressure weaken and "flatten" as an upper
level trough moves across the Pacific Northwest. This will promote
some high clouds streaming across the area. Temperatures are
expect to decrease few degrees, although will remain pretty
similar lake Tuesday across the interior valleys. Breezy to
locally windy conditions are expected every day through Thursday,
with overnight offshore flow.
The ridge aloft will shift eastward late in the week, with an
upstream upper level trough approaching the area. Cluster
analysis are not in a good agreement with the timing and location
of this trough, with large discrepancies in the features of this
feature. Models continues to differ with the progression of this
system.
&&
.AVIATION...Stratus enveloped the Humboldt and Del Norte coasts
around sunrise. A building ridge continues to produce strong
northeasterly winds aloft creating LLWS for the North Coast. While
this occurs strong north to northwesterly winds will continue to
impact coastal terminals. Between stronger northerly winds at the
surface and persistent offshore flow aloft, particularly in Del
Norte County, stratus may have a difficult time forming tonight and
into tomorrow morning. However, some areas of the coast could form
some stratus into tomorrow morning. Other interior terminals are
expected to maintain VFR conditions through the TAF period.
&&
.MARINE...Northerly winds continue to ramp up this afternoon
with gale force gusts of 40 to 45 kts expected in the outer waters
through Monday. Significant wave heights will increase in response,
from 8-11 ft today to 12-14 ft hazardous seas Monday. Winds possibly
subside by Thursday. Seas will stay elevated Wednesday and Thursday
as a mid-period westerly swell combines with steep wind waves. Seas
are forecast to finally dip below 10 ft Friday.
&&
.FIRE WEATHER...Red Flag Warning is in effect for zones 203 and
204 from 8PM this evening through 11AM Tuesday. Low daytime
humidity values from 10 to 25 percent are occurring across the
interior this afternoon. Breezy offshore flow will to increase
over the higher terrain in Del Norte and northeastern Humboldt
late this afternoon and evening. Expect gusts from 25 to 35 mph
this evening and tonight, with locally strongest gusts. Additionally,
northeast winds of 10 to 20 mph will developed tonight into
Monday for some of the ridgetops of eastern Lake County,
accompanied by poor overnight humidity recoveries. A headline
remain for zone 264 due elevated fire weather threat. Drier
offshore flow will promote poor RH's recoveries through the work
week, with very poor recoveries Tuesday and Wednesday morning. Hot
temperatures from 97 to 110F, very poor humidity and breezy
offshore flow will promote locally critical fire weather
conditions through Wednesday, with elevated conditions remaining
into the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning from 8 PM this evening to 11 AM PDT
Tuesday for CAZ203-204.
Heat Advisory from 11 AM Tuesday to 8 PM PDT Wednesday for
CAZ110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT Monday for PZZ450.
Small Craft Advisory until 9 AM PDT Monday for PZZ455.
Gale Warning until 3 PM PDT Monday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:13 AM PDT | Heat Advisory | EKA | Lake, Mendocino | 67 hr |
| Sep 30, 3:08 AM PDT | Hazardous Seas Warning | EKA | 24 hr |
Nearby
Excessive Heat Warnings in California, 2024Every excessive heat warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.